eLetters

839 e-Letters

  • The causes of violence
    David K Marsh
    Dear Editor

    If you are interested in the causes of violence and hostile behaviour, and want insight then please take the time to read:
    www.abusedbythesystem.org.uk
    for debate.

    Thank you.

  • Paracetamol Overdose Guidance
    Michelle F Jacobs

    Dear Editor

    While the paracetamol overdose flowchart proposed by Wallace et al. [1] puts forward a generally helpful approach to this common problem, I would like to raise two points which could be of concern.

    First, the authors do not recommend measurement of paracetamol levels after a staggered overdose. Since a staggered overdose relies entirely on the patient's history, a blood paracetamol level...

    Show More
  • Caution: printing error and reply to previous eLetters
    Alison L Jones

    Dear Editors

    We are grateful to Lloyd et al.[1] and Rowlands et al.[2] for correctly pointing out the typographical errors in our flowchart. These were production errors, and did not reflect the original version supplied to the journal. Patients who present after a paracetamol overdose with an unknown quantity of paracetamol should definitely be treated as though they may have taken a potentiall...

    Show More
  • Pre-hospital airway management: not just for anaethetists
    Keith Roberts

    Dear Editor

    We were interested to read the review of airway management in the emergency department by Clancy and Nolan.[1] Immediate airway care is in the corner stone of patient management - its importance is exemplified by the 'A' of the ABC mantra. We do not wish to go over the issues already raised but to introduce another aspect to the discussion.

    We are members of a local pre-hospital care group. Our...

    Show More
  • One hour is too short to predict the safe discharge of patients following opiod overdose
    Francis J Andrews

    Dear Editor

    I was concerned that the above best evidence topic report suggestss that it is safe to discharge opiod overdose patients one hour after naloxone administration.[1] The topic report fails to mention whether this applies to intravenous or intramuscular naloxone administartion (there is oftwen confusion in emergency departments as to the best route) and the authors admit that the evidence is poor....

    Show More
  • Re: Paracetamol overdose
    Alan G Jones

    Dear Editor

    Good article but for wrinkly, rheumy old gits like me I cannot read the [I'm sure ] excellent flowchart. The main thrust of an article is to have it read. Do you supply free magnifiers for the 'aged ' ?!! this also goes for the splendid algorithm om page 207 on salycilates.

  • Use of anti-D immunoglobulin in maternal trauma
    Robert P Eager

    Dear Editor

    We read with interest the article by Weinberg[1] which revealed a lack of awareness amongst A&E staff of the risks of rhesus sensitisation as a consequence of threatened miscarriage. Similar findings were reported in previous studies on anti-D use in A&E.[2] This problem also exists in cases of maternal trauma in early pregnancy.

    We conducted a telephone survey of A&E Senior House O...

    Show More
  • Re: Psychiatric evaluation in acute poisoning
    Gavin Lloyd

    Dear Editor

    We congratulate Wallace et al on producing a useful paracetemol overdose flowchart. It does appear to have a typographical error. Unknown quantaties of ingested paracetemol should be boxed with > not <150 mg paracetemol. If the pdf file could be amended we will gladly update our on-line departmental handbook. The point regarding psychiatric assessment has already been made.

  • Weaknesses in the flowchart
    Andrew B Rowlands

    Dear Sir,

    The flowchart to guide management in paracetamol overdose, by Wallace, Dargan and Jones (EMJ Vol 19 No.3 p202) was presented at our weekly Journal Club and generated some thoughts and observations.

    Along the "Single" overdose pathway for "Low risk" patients the guideline suggests that if the ingested dose of "< 150mg paracetamol per kg or UNKNOWN" the patient can be discharged. Presumab...

    Show More
  • Airway management in the emergency department
    Matthew Williams

    Dear Editor

    We would like to congratulate Nolan and Clancy on their editorial addressing a controversial area.[1] We would like to comment on some of their points and add a few thoughts of our own.

    Notwithstanding our experience that there is rarely a significant delay in attendance to the emergency department (ED) by anaesthetists/intensivists, we agree that there is likely to be an increase in emer...

    Show More

Pages